Alert archive / Northern Mariana Islands / Wind Advisories in 2022
Wind Advisory 2, NWS Guam
NWS Guam issued this wind advisory at Dec 2, 2022, 12:13 AM CST. It took effect at Dec 2, 2022, 2:00 AM CST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 12:13 AM CST (06:13 UTC)
- In effect from
- Dec 2, 2022, 2:00 AM CST
- Expired
- Dec 4, 2022, 2:00 AM CST
- In force
- 48 hr
- Issued by
- NWS Guam
The text
As transmitted.
532 WWMY70 PGUM 020613 NPWGUM URGENT - WEATHER MESSAGE National Weather Service Tiyan GU 413 PM ChST Fri Dec 2 2022 GUZ001-MPZ001>003-022000- /O.NEW.PGUM.WI.Y.0002.221202T0800Z-221204T0800Z/ Guam-Rota-Tinian-Saipan- 413 PM ChST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...East winds 20 to 30 mph with frequent gusts up to 35 mph expected. * WHERE...Guam, Rota, Tinian and Saipan. * WHEN...Until 6 PM ChST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may lighten up during the late night hours, but are espected to increase during the daytime hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Bowsher/Kleeschulte
3 follow-up statements
004 WWMY70 PGUM 021855 NPWGUM URGENT - WEATHER MESSAGE National Weather Service Tiyan GU 455 AM ChST Sat Dec 3 2022 GUZ001-MPZ001>003-030300- /O.CON.PGUM.WI.Y.0002.000000T0000Z-221204T0800Z/ Guam-Rota-Tinian-Saipan- 455 AM ChST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...East winds 20 to 30 mph with frequent gusts up to 35 mph expected. * WHERE...Guam, Rota, Tinian and Saipan. * WHEN...Until 6 PM ChST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may lighten up during the late night hours, but are espected to increase during the daytime hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kelly/Doll
262 WWMY70 PGUM 030531 NPWGUM URGENT - WEATHER MESSAGE National Weather Service Tiyan GU 331 PM ChST Sat Dec 3 2022 GUZ001-MPZ001>003-032000- /O.CON.PGUM.WI.Y.0002.000000T0000Z-221204T0800Z/ Guam-Rota-Tinian-Saipan- 331 PM ChST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SUNDAY... * WHAT...East winds 20 to 30 mph with gusts up to 35 mph. * WHERE...Guam, Rota, Tinian and Saipan. * WHEN...Until 6 PM ChST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kleeschulte
397 WWMY70 PGUM 031845 NPWGUM URGENT - WEATHER MESSAGE National Weather Service Tiyan GU 445 AM ChST Sun Dec 4 2022 GUZ001-MPZ001>003-040800- /O.CON.PGUM.WI.Y.0002.000000T0000Z-221204T0800Z/ Guam-Rota-Tinian-Saipan- 445 AM ChST Sun Dec 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts up to 35 mph. * WHERE...Guam, Rota, Tinian and Saipan. * WHEN...Until 6 PM ChST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kelly/Doll
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Dec 1, 6:24 PM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Dec 1, 6:24 PM CST, 5 hours 49 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Tiyan GU
1024 AM ChST Fri Dec 2 2022
Corrected typos in synopsis and discussion.
.Marianas Synopsis...
Guam Doppler weather radar shows scattered showers and a few
thunderstorms moving through the Marianas Waters this morning. The
buoys reveal combined seas of 6 to 8 feet composed mainly of northeast
swell.
&&
.Discussion...
The shear line is moving into the Marianas now, bringing somewhat
heavy weather today and possibly into tonight. Forecast has scattered
showers and isolated thunderstorms which for the overall picture
should work, just need to keep our eyes open in case some cell decides
to become an overachiever. For the weekend, the weather should calm
down, while the winds will howl. Main uncertainty is whether or not
we will need a non-precipitation warning wind advisory. Did not issue
it at this time as it would be a 3rd period advisory, for use only
with the most confident events.
Once the winds settle down a bit, looks like we're back to a more
standard dry season set up. This may turn out to be our final taste
of wet season. Here comes our new season, the one I call "Winder".
It's only one letter different from Winter, which it follows along
with on the calendar.
&&
.Marine...
Winds are just starting to pick up, look for seas to follow. Small
craft advisory is out, and should continue through the weekend and
maybe into Monday. Any marine travel should be postponed at least
until Tuesday.
&&
.Fire weather...
Conditions will be windy, which could allow any fires that do ignite
to spread quickly. Thankfully, vegetation is still fairly moist and
the KBDI is a little over 300, so the fire danger is moderate, and
there shouldn't be an overly large number of fires yet. Therefore,
we headlined the fire weather forecast for the winds, however no
hazards were needed. If vegetation dries, next time could be tougher.
&&
.Eastern Micronesia...
Fair weather across eastern Micronesia will transition to on and off
scattered showers starting around Sunday through most of next week
as the ITCZ builds up across the area. Last night's scatterometry
showed mostly moderate trade winds with some pockets of fresh wind
speeds but nothing exceeding 20 kts.
Latest altimetry shows seas of 6 to 8 feet near Majuro and around 5
to 7 feet near Pohnpei on an older pass. Small craft advisory goes
into effect tonight for Pohnpei and Majuro. Kosrae may also need one
if wave heights continue to increase. Significant wave heights were
better represented with the latest ECMWF model run, the GFS tabular
wave model was significantly lower, which was probably attributed to
land blockage for Majuro. High Surf advisory goes into effect later
tonight and tomorrow for Pohnpei and Kosrae.
&&
.Western Micronesia...
Overall cloud cover and showers are expected to increase over
western Micronesia with the next few days bringing some scattered
showers from time to time. Isolated thunderstorms are seen east of
Yap, so included them in today's forecast.
Surf advisory will be in effect for Chuuk tonight, and small craft
advisory for seas will be in effect tomorrow for Chuuk. Was thinking
about bumping up the timing on the advisories for Chuuk as models
indicated slightly earlier arrival time of the weather, but
altimetry did not show much increase in sea heights to justify this.
Winds for Yap are expected to increase tomorrow afternoon or evening,
so expecting a small craft advisory for them for winds, and possibly
seas. Swell for Yap is expected to become more northeast as it
increases, so surf on the north side is expected to remain below 9 ft.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through Tuesday afternoon for GUZ001.
High Surf Advisory from 6 PM this evening to 6 AM ChST Monday
for GUZ001.
MP...High Rip Current Risk through Tuesday afternoon for MPZ001>003.
High Surf Advisory from 6 PM this evening to 6 AM ChST Monday
for MPZ001>003.
Marianas Waters...Small Craft Advisory until 5 PM ChST Monday for
PMZ151>154.
&&
Marianas: Stanko
Micronesia: Hong
Update: PavliukoitIn the hours before
Special weather statement, Dec 1, 7:12 PM CST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Tiyan GU
1112 AM ChST Fri Dec 2 2022
GUZ001-020145-
Guam-
1112 AM ChST Fri Dec 2 2022
...A strong thunderstorm will impact portions of central Guam through
1145 AM CHST...
At 1112 AM ChST, Doppler radar was tracking a strong thunderstorm
over Mangilao, moving west at 30 mph.
HAZARD...Winds in excess of 30 mph with gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dededo, Tamuning, Yigo, Mangilao, Chalan Pago-Ordot, Barrigada, Yona,
Hagatna Heights, Talofofo, Mongmong-Toto-Maite, Sinajana, Asan, Piti,
Santa Rita and Umatac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1344 14464 1345 14467 1347 14467 1348 14477
1350 14476 1351 14480 1356 14482 1355 14494
1342 14478 1334 14477 1333 14464 1340 14467
TIME...MOT...LOC 0112Z 090DEG 25KT 1345 14485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NS/EPSpecial weather statement, Dec 1, 9:29 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tiyan GU
129 PM ChST Fri Dec 2 2022
GUZ001-020345-
Guam-
129 PM ChST Fri Dec 2 2022
...A strong thunderstorm will impact portions of central and
southern Guam through 145 PM CHST...
At 129 PM ChST, Doppler radar was tracking a strong thunderstorm near
Mangilao, moving west at 35 mph.
HAZARD...Winds in excess of 30 mph with gusts up to 40 mph possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tamuning, Mangilao, Chalan Pago-Ordot, Barrigada, Yona, Hagatna
Heights, Talofofo, Mongmong-Toto-Maite, Sinajana, Inarajan, Asan,
Merizo, Piti, Santa Rita and Umatac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1344 14464 1345 14467 1347 14467 1349 14478
1348 14486 1340 14477 1329 14477 1327 14467
1334 14464 1340 14467 1344 14462
TIME...MOT...LOC 0329Z 090DEG 48KT 1338 14486
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NSThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:12 PM CST | Special Weather Statement | GUM | 33 min | |
| Dec 1, 8:06 PM CST | Beach Hazards Statement | GUM | 3 hr | |
| Dec 1, 8:16 PM CST | Severe Thunderstorm Warning | GUM | 29 min | |
| Dec 1, 8:23 PM CST | Special Marine Warning | GUM | 37 min | |
| Dec 1, 9:29 PM CST | Special Weather Statement | GUM | 16 min | |
| Dec 1, 9:32 PM CST | Special Marine Warning | GUM | 88 min |
Nearby
Wind Advisories in Northern Mariana Islands, 2022Wind Advisories in Guam, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.